Arkansas, 2004

Damaging Winds in Arkansas, August 10, 2004

August 10, 2004 · NWS LZK · 2 events in 1 county or zone

Thunderstorm winds downed a number of large trees.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

Thunderstorm winds downed a number of large trees.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Aug 10, 8:35 PM CST, 20 minutes earlier.

Area forecast discussion, Aug 10, 8:35 PM CST, 20 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
935 PM CDT TUE AUG 10 2004

.DISCUSSION...
HAVE HAD A FEW SEVERE STORMS OVER PARTS OF THE NORTH TUESDAY
EVENING. SCATTERED SHOWERS AND STORMS WILL CONTINUE IN THESE AREAS
OVERNIGHT. MINOR UPDATES MADE TO CLOUD COVER OVERNIGHT. REST OF
PACKAGE OKAY.
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

22
Hazardous weather outlook, Aug 10, 4:00 AM CST, 16 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT TUE AUG 10 2004

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-111000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT TUE AUG 10 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

A COLD FRONT WILL MOVE FROM MISSOURI INTO NORTHERN ARKANSAS LATE
TONIGHT. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE
TODAY...AND WILL BECOME LIKELY TONIGHT AS THE FRONT MOVES INTO
NORTHERN ARKANSAS. AT THIS TIME...THE POSSIBILITY OF SEVERE WEATHER
IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE COLD FRONT WILL MOVE THROUGH CENTRAL AND SOUTHERN ARKANSAS ON
WEDNESDAY. SHOWERS AND THUNDERSTORMS WILL BE LIKELY OVER MUCH OF
ARKANSAS AS THE FRONT MOVES SOUTHWARD. ABUNDANT MOISTURE WILL BE
PRESENT IN THE LOWER LAYERS OF THE ATMOSPHERE...AND AS A RESULT...
SOME STORMS THAT DEVELOP MAY PRODUCE BRIEF HEAVY RAINFALL.

ALSO...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER
SOUTHEASTERN ARKANSAS WEDNESDAY AND WEDNESDAY NIGHT. THIS APPLIES TO
AREAS MAINLY EAST OF A LINE FROM DEWITT...TO STAR CITY...TO HAMPTON.
SHOULD STRONG STORMS DEVELOP...THE PRIMARY CONCERN WOULD BE DAMAGING
WINDS. HOWEVER...LARGE HAIL WOULD ALSO BE A POSSIBILITY.

.SPOTTER INFORMATION STATEMENT...

AT THIS TIME...SPOTTER ACTIVATION IS NOT ANTICIPATED.

38

In the hours before

Local storm report, Aug 10, 6:02 PM CST, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
702 PM CDT TUE AUG 10 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0552 PM     HAIL             JACKSONPORT             35.64N 91.31W
08/10/2004  1.00 INCH        JACKSON            AR   EMERGENCY MNGR

            HAIL UP TO THE SIZE OF QUARTERS.

0555 PM     HAIL             JACKSONPORT             35.64N 91.31W
08/10/2004  1.75 INCH        JACKSON            AR   LAW ENFORCEMENT

            HAIL TO GOLF BALL SIZE NEAR JACKSONPORT.

0601 PM     TSTM WND DMG     NEWPORT                 35.64N 91.19W
08/10/2004                   JACKSON            AR   LAW ENFORCEMENT

            POWER LINES DOWN.

0635 PM     TSTM WND DMG     AUVERGNE                35.51N 91.23W
08/10/2004                   JACKSON            AR   EMERGENCY MNGR

            TREES DOWN ON JACKSON COUNTY ROAD 182 AND ON ARKANSAS
            HIGHWAY 17.

&&

28
Local storm report, Aug 10, 6:22 PM CST, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
722 PM CDT TUE AUG 10 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0645 PM     TSTM WND DMG     1 S TUPELO              35.38N 91.23W
08/10/2004                   JACKSON            AR   PUBLIC

            LIMBS DOWN AND PART OF THE ROOF OFF OF AN OLD BUILDING.

&&

28
Local storm report, Aug 10, 6:50 PM CST, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
750 PM CDT TUE AUG 10 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0700 PM     TSTM WND DMG     4 SE AUGUSTA            35.24N 91.31W
08/10/2004                   WOODRUFF           AR   LAW ENFORCEMENT

            A ROOF WAS BLOWN OFF OF A MOBILE HOME.

0702 PM     TSTM WND DMG     3 N MCCRORY             35.30N 91.20W
08/10/2004                   WOODRUFF           AR   LAW ENFORCEMENT

            A TREE WAS BLOWN DOWN ALONG STATE HIGHWAY 17.

&&

22
Local storm report, Aug 10, 7:43 PM CST, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
843 PM CDT TUE AUG 10 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0800 PM     HAIL             3 N JUDSONIA            35.32N 91.64W
08/10/2004  0.75 INCH        WHITE              AR   TRAINED SPOTTER

&&

22

The radar

The Little Rock radar (KLZK), 73 km away, was scanning. The volume nearest the first event began at 02:55 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, White

When
August 10, 8:55 PM CST
Where
White County, 2 mi S of Pangburn
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
35.400, -91.850

Thunderstorm Wind, White

When
August 10, 9:05 PM CST
Where
White County, 5 mi S of Albion
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
35.267, -91.800

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2004Every state in 2004This day in weather historyWarnings in Arkansas, August 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5417966, 5417967.